Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 3  |  Page : 298--300

Severe skin rash with lamivudine in HIV infected patients: Some unusual case reports

Dolanchampa Modak, Subhasish Kamal Guha 
 Department of Tropical Medicine, School of Tropical Medicine, Kolkata, West Bengal, India

Correspondence Address:
Dolanchampa Modak
Department of Tropical Medicine, School of Tropical Medicine, Kolkata, West Bengal
India

Lamivudine (3TC) is a nucleoside reverse transcriptase inhibitor (NRTI) licensed for as a first line drug in Human immunodeficiency virus (HIV) infection and also in the treatment of hepatitis B. It is relatively nontoxic in nature and potentiates the antiviral effects of other NRTIs like zidovudine. Although lamivudine is well-tolerated, certain dermatological side effects like severe skin rash may appear. We report a case series of severe skin rashes in four HIV-infected patients, probably due to lamivudine.


How to cite this article:
Modak D, Guha SK. Severe skin rash with lamivudine in HIV infected patients: Some unusual case reports.Indian J Pharmacol 2013;45:298-300


How to cite this URL:
Modak D, Guha SK. Severe skin rash with lamivudine in HIV infected patients: Some unusual case reports. Indian J Pharmacol [serial online] 2013 [cited 2020 Jul 14 ];45:298-300
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=3;spage=298;epage=300;aulast=Modak;type=0